Alert archive / Hawaii / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood watch at Feb 7, 2008, 7:45 PM HST for Kalawao County, Hawaii. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 7:45 PM HST (05:45 UTC)
- Expired
- Feb 8, 2008, 3:46 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
- Flood severity
- None
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Feb 7, 4:20 PM HST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 7, 4:20 PM HST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 420 PM HST THU FEB 7 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL REMAIN ACROSS THE STATE THROUGH SATURDAY. THE THREAT OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST UNTIL SATURDAY. A MORE TYPICAL TRADE WIND REGIME WILL BE IN PLACE FOR THE FIRST FEW DAYS OF NEXT WEEK. && .DISCUSSION...SCATTERED SHOWERS HAVE DEVELOPED IN THE MOIST AND UNSTABLE AIRMASS DRAPED ACROSS THE STATE. THE UPPER LEVEL TROUGH REMAINS POSITIONED IN THE AREA. MORNING SUNSHINE PROVIDED FUEL TO THE CONVECTION AND HEAVY RAIN HAS RESULTED. RADAR INDICATES OAHU IS THE MOST ACTIVE OF THE ISLANDS WITH HIGH REFLECTIVITY COVERING MUCH OF THE WESTERN HALF OF THE ISLAND. OTHER MORE ISOLATED HEAVY SHOWERS CONTINUE OVER MAUI AND THE BIG ISLAND AND APPEARS THAT THE THREAT OF FLASH FLOODING REMAINS THROUGH THE DAYLIGHT HOURS FOR THAT AREA SO HAVE EXTENDED THE WATCH UNTIL 8 PM. THE SHOWER ACTIVITY WILL GENERALLY DECREASE AS THE SUN SETS WITH MORE SHOWER COVERAGE OVER THE WATER THAN THE LAND AS THE LAND COOLS TONIGHT. HAVE KEPT THE WINTER WEATHER ADVISORY GOING FOR THE BIG ISLAND SUMMITS TONIGHT WITH SUB FREEZING TEMPERATURES AND CONVECTION CREEPING AROUND THE NEARBY SLOPES FOR ADDITIONAL SNOWFALL AND ICE ACCUMULATION POSSIBILITIES. FOR THE WEEKEND FORECAST...THE ABNORMALLY WET PATTERN WILL CONTINUE FRIDAY AND EARLY SATURDAY...ESPECIALLY WINDWARD LOCATIONS AS LIGHT TO MODERATE TRADES AND A WEAK UPPER TROUGH PERSISTS ACROSS THE STATE. A WEAK UPPER RIDGE AXIS BUILDS ALONG 23N-25N SUNDAY AND MONDAY WHICH WILL PUT A DAMPER ON THE HEAVIER SHOWER ACTIVITY AND BRING MORE TYPICAL TRADE WEATHER. HAVE BUMPED UP POPS ABOVE CLIMO FOR TUESDAY AND BEYOND NEXT WEEK AS MODELS MOVE THE HIGH EAST OF THE AREA AND TURN THE TRADES MORE EAST-SOUTHEAST. THIS BRINGS DEEPER MOISTURE AND INSTABILITY BACK INTO THE STATE. && .MARINE...ADVISORY LEVEL SURF WILL MAINTAIN ACROSS NORTH FACING SHORES OF THE SMALLER ISLANDS TONIGHT THROUGH FRIDAY NIGHT. THE DIRECTION OF THE SWELL IS ALSO BRING ADVISORY LEVEL SURF TO WEST FACING SHORES OF OAHU KAUAI AND NIIHAU. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM HST TODAY FOR MAUI AND THE BIG ISLAND. WINTER WEATHER ADVISORY UNTIL 4 AM HST FRIDAY MORNING FOR BIG ISLAND SUMMITS. HIGH SURF ADVISORY UNTIL 6AM SATURDAY FOR NORTH AND WEST SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH FACING SHORES OF MOLOKAI AND MAUI. && BRENCHLEY
In the hours before
Special weather statement, Feb 7, 3:07 PM HST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 307 PM HST THU FEB 7 2008 HIZ005>007-010-011-080200- CENTRAL OAHU-OAHU NORTH SHORE-OAHU SOUTH SHORE-WAIANAE COAST- WAIANAE MOUNTAINS- 307 PM HST THU FEB 7 2008 ...FUNNEL CLOUDS REPORTED OVER KAPOLEI... AT 300 PM HST...THE PUBLIC REPORTED A FUNNEL CLOUD NEAR KAPOLEI ASSOCIATED WITH A NEARLY STATIONARY THUNDERSTORM IN THAT AREA. WEATHER RADAR SHOWED ONLY WEAK ROTATION IN THIS STORM. HOWEVER...IF FUNNEL CLOUDS EXTEND TO THE GROUND...THEY CAN PRODUCE DANGEROUS WINDS. REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA SOURCES FOR FURTHER INFORMATION. R BALLARD
Local storm report, Feb 7, 4:49 PM HST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
449 PM HST THU FEB 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLASH FLOOD MAKAKILO CITY 21.36N 158.09W
02/07/2008 HONOLULU HI NEWSPAPER
3 TO 4 FT DEEP WATER ON H-1 WESTBOUND LANES NEAR
MAKAKILO.
&&
KODAMAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:41 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 7, 6:47 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Flash Flood Watches in Hawaii, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.